Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2018, 2:15 PM CDT for Fulton County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 14, 2018, 2:41 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WUUS53 KILX 141915
SVRILX
ILC057-142000-
/O.NEW.KILX.SV.W.0085.180614T1915Z-180614T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
215 PM CDT THU JUN 14 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Fulton County in west central Illinois...
* Until 300 PM CDT
* At 214 PM CDT, a severe thunderstorm was located near Adair, or 12
miles southeast of Macomb, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lewistown, Cuba, Astoria, Vermont, St. David, Ipava, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Liverpool, Marietta,
Marbletown, Duncan Mills and Little America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4051 9045 4049 8995 4042 8995 4039 8999
4037 9004 4033 9005 4031 9007 4029 9008
4026 9011 4024 9012 4022 9016 4019 9020
4019 9045
TIME...MOT...LOC 1914Z 278DEG 27KT 4036 9048
HAIL...1.00IN
WIND...60MPH
$$
Smith1 follow-up statement
972
WWUS53 KILX 141941
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
241 PM CDT THU JUN 14 2018
ILC057-141950-
/O.CAN.KILX.SV.W.0085.000000T0000Z-180614T2000Z/
Fulton-
241 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4051 9045 4049 8995 4042 8995 4039 8999
4037 9004 4033 9005 4031 9007 4029 9008
4026 9011 4024 9012 4022 9016 4019 9020
4019 9045
TIME...MOT...LOC 1938Z 278DEG 27KT 4033 9022
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:08 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 14, 1:08 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 108 PM CDT Thu Jun 14 2018 .UPDATE... Issued at 1114 AM CDT Thu Jun 14 2018 Main short-term forecast concern today is the evolution/track of an ongoing MCS currently across Iowa. Latest satellite/radar mosaic shows the strongest convection within the complex dropping southward through central Iowa...while the stratiform rain shield slowly shifts eastward. No model has a good handle on this system, with several CAMs showing it completely dissipating before reaching the NW KILX CWA. Meanwhile, other models suggest it will spill into the Illinois River Valley early this afternoon in a weakening state...with additional scattered development further south into east-central Missouri ahead of a slowly approaching warm front. At this point, will continue to feature low chance PoPs along/west of the Illinois River this afternoon as the system tries to push eastward into the drier airmass in place across Illinois. Will keep an eye on satellite trends across Missouri over the next few hours to see if convection fires there as shown by the HRW NSSL. If it does, may need to increase PoPs further east toward I-55 for late this afternoon into the evening. Aside from the rain chance across the far west, partly to mostly sunny skies will prevail elsewhere around central and southeast Illinois with high temperatures topping out in the middle 80s. && .SHORT TERM...(Today and tonight) ISSUED AT 345 AM CDT Thu Jun 14 2018 Isolated very light showers/sprinkles were over northern CWA with high cloud bases above 12k ft. Two developing small MCS's were over central and nw IA with thunderstorms caused by an upper level disturbance riding overtop of subtropical 500 mb ridge over the central and southern plains. Isolated thunderstorms were also in southeast IA and far northeast MO drifting ESE toward MS river valley of west central IL early this morning. CAM models continue to weaken isolated convection over northern/nw CWA during today as they move into a drier/more stable airmass with dewpoints in the mid 50s to lower 60s. Patchy fog early this morning is south of CWA were more humid airmass is. Highs generally in the mid 80s today with partly to mostly sunny skies and limited cumulus cloud formation due to drier low levels of atmosphere. Isolated to scattered convection to possibly affect central and northern CWA along and north of I-70 overnight into Fri morning, due to another short wave ridging overtop of upper level ridge and tracking into central IL by 12Z/Fri. Highest pops are 50% over northern CWA overnight. Lows overnight in the mid 60s eastern IL and upper 60s western half of CWA with west central IL/MS river valley near 70F. .LONG TERM...(Friday through Wednesday) ISSUED AT 345 AM CDT Thu Jun 14 2018 A heat wave still expected over IL from Friday through at least Monday as strong upper level ridge builds into IL with 591-592 dm 500 mb heights over CWA from Sat afternoon thru Monday morning. Highs in the upper 80s/lower 90s on Friday and getting more humid as dewpoints rise into the lower 70s by Friday afternoon, giving afternoon heat indices peaking at 95-100F, warmest from Lincoln west. Hot and humid conditions build over this fathers day weekend with highs mostly in the mid 90s and afternoon heat indices peaking from 100-106F. This will be approaching heat advisory criteria of 105F, especially from Lincoln sw. Continued a dry forecast this weekend due to strong upper level ridge, but can not rule out a stray/isolated thunderstorm during peak heating, but 10% or less chance. Another hot and humid day Monday with highs of 90-95F and afternoon heat indices peaking from 99-104F. Isolated thunderstorms possible during mid/late Monday afternoon into Monday evening along and west of I-55 due to a weak ripple/short wave moving over top of upper level ridge. ECMWF and GEM model continues to keep our area dry on Monday while GFS appears too wet Monday afternoon north of I-70. Have isolated to scattered showers and thunderstorms possible from Tue afternoon thru Wed with best chances during the afternoon hours. A weak tropical system moving over western Gulf of Mexico on Sunday is bringing some moisture into part of area Tue/Wed to support this convection chance. Highs Tue 85-90 and in the mid to upper 80s Wed and staying humid. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 107 PM CDT Thu Jun 14 2018 Convective complex that developed across northern Iowa last night has begun to accelerate southeastward early this afternoon...with latest radar imagery showing it about to cross the Mississippi River into west-central Illinois. Models continue to struggle with this system, with some solutions suggesting it will largely dissipate as it enters the western KILX CWA over the next few hours. Based on radar trends, have added predominant rain showers with VCTS at both KPIA and KSPI after 20/21z. Think the system will indeed eventually lose steam as it pushes further eastward into the more unfavorable environment across Illinois. Once this system dissipates late this afternoon/early this evening...a period of dry weather will be on tap until later tonight when scattered thunderstorms develop along an advancing warm front. Given uncertainties concerning exact areal coverage of convection, have only included VCTS at the TAF sites after the 08-10z time frame. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...07 LONG TERM...07 AVIATION...Barnes
Hazardous weather outlook, Jun 14, 11:50 AM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1150 AM CDT Thu Jun 14 2018 ILZ027>031-036-037-151700- Fulton-Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 1150 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... An isolated thunderstorm is possible this afternoon, with additional chances after midnight tonight. Any storms will not be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances linger into Friday, but these are also not expected to be severe. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking over 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-040>057-061>063-066>068-071>073-151700- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- McLean-Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler- Scott-Shelby-Vermilion- 1150 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... There will be a chance for thunderstorms after midnight tonight. Any storms will not be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances linger into Friday, but these are also not expected to be severe. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking over 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Special weather statement, Jun 14, 1:42 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
142 PM CDT THU JUN 14 2018
ILZ040-041-047-141930-
Mason-Schuyler-Cass-
142 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 230 PM
CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Augusta, or 12 miles southeast of Carthage, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Littleton, Browning, Frederick, Huntsville, Camden,
Ripley, Weinberg King State Park and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4027 9045 4019 9045 4019 9027 4017 9024
4010 9036 3999 9049 3998 9060 4002 9062
4003 9061 4002 9063 4004 9067 4008 9067
4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 1842Z 285DEG 39KT 4028 9097
SmithSpecial weather statement, Jun 14, 1:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
159 PM CDT THU JUN 14 2018
ILZ027-029-036-040-041-141945-
Peoria-Knox-Mason-Schuyler-Fulton-
159 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR FULTON COUNTY UNTIL 245 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bardolph, or 7 miles northeast of Macomb, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Canton, Havana, Lewistown, Farmington, Cuba, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Table Grove, Dunfermline,
Bernadotte, Smithfield, Bryant, Norris, St. Augustine, Marietta and
Ellisville.
LAT...LON 4028 9045 4072 9044 4071 8996 4023 9009
4028 9051
TIME...MOT...LOC 1858Z 290DEG 21KT 4053 9056
SmithThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:42 PM CDT | Special Weather Statement | ILX | Schuyler | 48 min |
| Jun 14, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Jun 14, 1:59 PM CDT | Special Weather Statement | ILX | Fulton | 46 min |
| Jun 14, 2:39 PM CDT | Special Weather Statement | ILX | Scott | 51 min |
| Jun 14, 3:09 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.